Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 271, NWS Raleigh, NC

August 21, 2007Wayne County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 21, 2007, 7:12 PM EDT for Wayne County, North Carolina. It was in force for 78 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2007, 7:12 PM EDT (23:12 UTC)
Expired
Aug 21, 2007, 8:30 PM EDT
In force
78 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 7:45 PM EDTTSTM WND DMG1 N Goldsboro, NCLAW ENFORCEMENT REPORT OF A TREE DOWN IN BELFAST... NORTH OF GOLDSBORO.
Aug 21, 7:45 PM EDTTSTM WND DMGFremont, NCLAW ENFORCEMENT REPORT OF A TREE DOWN IN FREMONT AT 740PM. ANOTHER REPORT OF A TREE DOWN IN PIKEVILLE AT 745PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 4:23 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1761 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 212314
SVRRAH
NCC191-220030-
/O.NEW.KRAH.SV.W.0271.070821T2312Z-070822T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT TUE AUG 21 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 830 PM EDT

* AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  BROKEN LINE OF SEVERE THUNDERSTORMS APPROACHING WAYNE COUNTY...MOVING 
  SOUTHEAST AT 35 MPH. ADDITIONAL SEVERE STORMS ARE EXPECTED TO DEVELOP
  AHEAD OF THIS LINE IN WAYNE COUNTY THROUGH 830 PM THIS EVENING. WINDS 
  IN EXCESS OF 60 MPH ARE LIKELY WITH THESE STORMS THESE STORMS HAVE A
  LONG HISTORY OF PRODUCING WIND DAMAGE ACROSS CENTRAL NORTH CAROLINA...
  THIS IS A DANGEROUS SITUATION

DAMAGING WINDS OF 60 MPH AND GREATER CAN BLOW DOWN TREES...POWER 
LINES...AND CAN DAMAGE MOBIL HOMES AND OTHER BUILDINGS. SEEK SHELTER IN 
A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS 
FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3519 7812 3522 7823 3528 7829 3532 7825
      3535 7816 3542 7816 3559 7805 3557 7784
      3542 7782 3537 7779 3534 7782 3518 7786
      3517 7790
TIME...MOT...LOC 2312Z 293DEG 42KT 3548 7815

$$

VINCENT
3 follow-up statements
000 
WWUS52 KRAH 212333
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
730 PM EDT TUE AUG 21 2007

NCC191-220030-
/O.CON.KRAH.SV.W.0271.000000T0000Z-070822T0030Z/
WAYNE NC-
730 PM EDT TUE AUG 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR WAYNE COUNTY...

AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS APPROACHING WAYNE COUNTY... 
MOVING SOUTHEAST AT 35 MPH. THESE STORMS WILL BE AT GOLDSBORO 
BETWEEN 800 AND 815 PM.

THESE STORMS HAVE A LONG HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS CENTRAL NORTH CAROLINA. THIS IS A DANGEROUS SITUATION... 
PREPARE IMMEDIATELY FOR DAMAGING WIND GUSTS OF 60 MPH OR GREATER 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3519 7812 3522 7823 3528 7829 3532 7825
      3535 7816 3542 7816 3559 7805 3557 7784
      3542 7782 3537 7779 3534 7782 3518 7786
      3517 7790
TIME...MOT...LOC 2330Z 293DEG 42KT 3540 7791

$$

VINCENT
000 
WWUS52 KRAH 212349
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT TUE AUG 21 2007

NCC191-220030-
/O.CON.KRAH.SV.W.0271.000000T0000Z-070822T0030Z/
WAYNE NC-
748 PM EDT TUE AUG 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR WAYNE COUNTY...

AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
EUREKA...OR ABOUT 13 MILES NORTH OF GOLDSBORO...MOVING EAST AT 45
MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE WINDS TO 70 MPH. PEOPLE OUTSIDE 
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT 
AWAY FROM WINDOWS.

SOME LOCATIONS AFFECTED INCLUDE EUREKA... FREMONT... GOLDSBORO... 
AND BROGDEN.

LAT...LON 3519 7812 3522 7823 3528 7829 3532 7825
      3535 7816 3542 7816 3559 7805 3557 7784
      3542 7782 3537 7779 3534 7782 3518 7786
      3517 7790
TIME...MOT...LOC 2348Z 274DEG 40KT 3554 7783

$$

MWS
000 
WWUS52 KRAH 220024
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
824 PM EDT TUE AUG 21 2007

NCC191-220034-
/O.EXP.KRAH.SV.W.0271.000000T0000Z-070822T0030Z/
WAYNE NC-
824 PM EDT TUE AUG 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY EXPIRES AT 830 PM
EDT...

THE LINE OF SEVERE STORMS IS EXPECTED TO MOVE EAST OF WAYNE COUNTY 
BY 830 PM THIS EVENING...AND THE WARNING WILL THEREFORE BE ALLOWED 
TO EXPIRE AT THAT TIME. 

LAT...LON 3519 7812 3522 7823 3528 7829 3532 7825
      3535 7816 3542 7816 3559 7805 3557 7784
      3542 7782 3537 7779 3534 7782 3518 7786
      3517 7790
TIME...MOT...LOC 0024Z 274DEG 40KT 3551 7734

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:15 PM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, Aug 21, 3:15 PM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT TUE AUG 21 2007

.SYNOPSIS...AN UPPER LEVEL WAVE ASSOCIATED WITH THE REMNANTS OF
TROPICAL CYCLONE ERIN WILL CROSS CENTRAL NORTH CAROLINA THIS
EVENING AND EARLY TONIGHT...BRINGING A CHANCE FOR SHOWERS AND
THUNDERSTORMS TO THE AREA.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SFC ANALYSIS THIS AFTERNOON SHOWS A THERMAL BOUNDARY ASSOC/W
DIFFERENTIAL HEATING FROM PERVASIVE LOW STRATUS THIS MORNING ACROSS
CENTRAL/SOUTHERN VA. TEMPS SOUTH OF THE BOUNDARY WERE IN THE UPPER
90S...WHILE TEMPS NORTH OF THE BOUNDARY IN CENTRAL VA WERE IN THE
UPPER 70S TO LOWER 80S. THE TRUE WEDGE FRONT SEEMS TO HAVE RETREATED
NORTH AND IS NOW LOCATED IN NORTHERN VA. A SFC TROUGH AXIS WAS
LOCATED ACROSS THE PORTIONS OF NC/VA. DEWPOINTS ACROSS NORTH
CAROLINA WERE IN THE LOWER 60S (WEST) TO UPPER 60S (EAST). ALOFT...A
SHORTWAVE/VORTMAX ASSOC/W THE REMNANTS OF TS ERIN WAS LOCATED OVER
EASTERN KENTUCKY THIS AFTERNOON. THIS FEATURE SHOWS UP ON RAOB
ANALYSIS...RUC H5 HEIGHT/VORT FIELDS...AND IN WV IMAGERY WHICH CAN
BE USED TO CLEARLY TRACE THIS FEATURE BACK OVER OK/MO AS ERINS
REMNANTS.

FOR THIS AFTERNOON...A FEW THINGS HAVE CHANGED COMPARED TO
YESTERDAY. THE MOST NOTICEABLE CHANGE IS THAT WE WILL HAVE SOME GOOD
UPPER LEVEL SUPPORT IN THE FORM OF A SHORTWAVE ASSOC/W THE REMNANTS
OF TS ERIN CROSSING INTO THE AREA LATER THIS EVENING. THIS UPPER
LEVEL FEATURE IS CURRENTLY FORCING SHOWERS/STORMS OVER EASTERN KY
AND THE NC/VA MOUNTAINS...AND THE LATEST RUC MODEL RUN SHOWS THE
SHORTWAVE AND ASSOC 20-25/S VORT ADVECTING INTO W/SW VIRGINIA AND
NORTHWEST NC BY 00Z THIS EVENING...AND THROUGH THE AREA BY 06Z.
GFS/NAM BUFR AND RUC40 FCST SOUNDINGS ALL SHOW AN AIRMASS THAT IS
MORE UNSTABLE THAN YESTERDAY...WITH AFTERNOON PWAT VALUES IN THE
1.50-2.00 RANGE. IN FACT...THE 12Z GSO SOUNDING THIS MORNING HAD A
33F DEWPOINT AT 700MB...IN CONTRAST TO A 14F DEWPOINT AT 700MB 12Z
YESTERDAY. ALTHOUGH SFC DEWPOINTS HAVE CRASHED AGAIN THIS AFTERNOON
INTO THE LOWER 60S...SOME PORTIONS OF THE COASTAL PLAIN WILL LIKELY
SEE DEWPOINTS REMAIN IN THE UPPER 60S TO NEAR 70F. EVEN WITH
DEWPOINTS IN THE LOWER 60S...ALL THE FCST MODELS MENTIONED SHOW
AFTERNOON SFC BASED CAPE VALUES AROUND 1500 J/KG WITH STEEP DRY
ADIABATIC LAPSE RATES UP TO 750-700 MB. OBVIOUSLY IF DEWPOINTS ARE
HIGHER...THIS VALUE GOES UP AND IF DEWPOINTS ARE LOWER...THIS VALUE
GOES DOWN.

BEST CHANCE FOR CONVECTION THIS EVENING WILL BE IN NORTHERN PORTIONS
OF THE CWA AFTER 20Z...CLOSER TO THE TRACK OF THE UPPER LEVEL
SHORTWAVE/VORT WHICH WILL CROSS THROUGH CENTRAL NC AFTER 00Z THIS
EVENING. CONVECTION CURRENTLY FIRING ALONG THE FOOTHILLS AND
MOUNTAINS WILL ADVECT EASTWARD TOWARD THE VA/NC PIEDMONT VIA 30KT
MID-LEVEL WESTERLY FLOW. HAVE UPPED POPS TO LIKELY IN THE NW
PIEDMONT THE REST OF THIS AFTERNOON...WITH THE BETTER CHANCES
OVERALL IN THE NORTH AND LOWER CHANCES IN THE SOUTH...CONTINUING
AFTER SUNSET AS THE UPPER LEVEL WAVE SWINGS THROUGH. WITH STEEP
LOW-LEVEL LAPSE RATES FROM THE SFC THROUGH 750MB...INVERTED-V
SOUNDING PROFILES...AND 30KT MID LEVEL FLOW...DAMAGING WINDS APPEAR
TO BE THE PRIMARY SEVERE THREAT WITH ANY CONVECTION THAT DEVELOPS
THIS EVENING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL
900 PM FOR THE NW PIEDMONT...AND AN ADDITIONAL WATCH MAY BE NEEDED
FOR AREAS TO THE EAST LATER THIS AFT/EVE. WILL TAPER POPS OFF FROM
WEST TO EAST BEHIND THE UPPER LEVEL WAVE DURING THE OVERNIGHT
PERIOD. LOW TEMPS WILL BE IN THE LOWER/MID 70S. -VINCENT

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
BOTH THE GFS/NAM SHOW SFC RIDGING ASSOC/W HIGH PRESSURE IN NEW
ENGLAND CONTINUING TO EXTEND SOUTHWARD INTO NORTHERN VA. THE NAM
APPEARS MORE AGGRESSIVE IN TRYING TO BRING THE SFC RIDGING AND ASSOC
COLD POOL FURTHER SOUTH INTO SOUTHERN VA DURING THE DAY WED...AND
EVEN INTO NORTHERN NC WED NIGHT AND THU MORNING. THE UPPER LEVEL
RIDGE WILL REMAIN CENTERED OVER THE DEEP SOUTH WED...AND THE HIGHEST
THICKNESSES WILL REMAIN IN SOUTH/SW PORTIONS OF THE CWA.
THEREFORE...THE WARMEST MAX TEMPS ON WED WILL LIKELY BE IN S/SW
PORTIONS OF THE AREA...IN THE UPPER 90S TO NEAR 100F...AND THE
LOWEST WILL BE IN NORTHEAST PORTIONS OF THE CWA...WHERE A BLEND OF
MAV/MET GUIDANCE YIELDS HIGH TEMPS IN THE LOWER 90S. AS FAR AS
PRECIP IS CONCERNED...BOTH THE GFS/NAM DO SHOW AN UPPER LEVEL WAVE
DROPPING THROUGH CENTRAL NC IN NW FLOW ALOFT WED AFTERNOON...AND
FCST SOUNDINGS SHOW HIGH PWAT VALUES (1.75-2.00) AND AROUND 1500
J/KG OF SFC BASED INSTABILITY EVEN IF DEWPOINTS FALL INTO THE LOWER
60S...THEREFORE...WILL ADD A SLIGHT CHANCE OF SHOWERS/STORMS TO THE
FORECAST WED AFTERNOON THROUGH WED NIGHT. -VINCENT

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MID LEVEL RIDGING PERSISTS THROUGH THE PERIOD OVER THE SOUTHEAST AND
TEMPERATURES WILL CONTINUE ABOVE NORMAL WITH BELOW NORMAL RAINFALL.
AFTERNOON TEMPERATURES OF 90 TO 97 THURSDAY AND 96 TO 101 FORECAST
FRIDAY BEFORE A SLOW COOLING TREND DROPS HIGHS TO NORMAL TUESDAY.
HOWEVER WITH ABOVE MENTIONED RIDGING IN PLACE...CONFIDENCE IN THIS
COOLING TREND IS NOT HIGH.

THE GFS MODEL FORECAST OF A WEAK TROUGH DROPPING DOWN THE BACK SIDE
OF THE MID LEVEL RIDGE INTO NORTH CAROLINA IS SUSPECT AND WILL
IGNORE THIS FEATURE AT THIS TIME.

WITH THE MID LEVEL RIDGE TO OUR WEST...THERE IS THE POTENTIAL FOR
SOME EAST TO SOUTHEAST FLOW INTO CENTRAL NORTH CAROLINA PERHAPS
INCREASING MOISTURE ENOUGH TO BRING CLIMATOLOGICAL RAIN CHANCES TO
THE AREA LATE IN THE WEEK. HOWEVER WILL CONTINUE TO PLAY THIS
CONSERVATIVE AND RESPECT THE DROUGHT AND BE PESSIMISTIC FOR THE TIME
BEING. -RLH

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
BROKEN LINE OF CONVECTION CROSSED THE MOUNTAINS IN THE EARLY
AFTERNOON. WILL MONITOR THE PROGRESS OF THE LINE BUT IT DOES LOOK
LIKE THIS LINE WILL HOLD TOGETHER AND CROSS CENTRAL NORTH CAROLINA
DURING THE LATE AFTERNOON AND EVENING. HAVE ADDED CUMULONIMBUS TO
THE WESTERN SITES AND WILL MONITOR THE FORECAST FOR THE EASTERN
SITES AS FAR AS SUNSET AND ITS AFFECT ON CONVECTION.

OTHER THAN IN THE VICINITY OF CONVECTION CEILINGS SHOULD BE VFR.

A WETTING RAIN WILL LIKELY PRODUCE SOME MORNING FOG. HAVE ADDED THIS
THREAT TO THE WEST BUT WILL REEVALUATE THE WEST WITH THE NEXT
REGULAR FORECAST PACKAGE.

&&

.CLIMATE...
HERE ARE THE RECORD HIGHS FOR TODAY THROUGH FRIDAY:

RDU-
AUG 21: 101 IN 1983
AUG 22: 101 IN 1983
AUG 23: 103 IN 2002
AUG 24: 100 IN 2002

GSO-
AUG 21: 100 IN 1983
AUG 22: 100 IN 1983
AUG 23: 99 IN 1983
AUG 24: 98 IN 1968

THE MODERATE AND SEVERE DROUGHT CONDITIONS ACROSS CENTRAL ARE NOT
NOT EXPECTED TO SEE ANY SIGNIFICANT IMPROVEMENT THROUGH THE 7 DAY
FORECAST AS THERE REMAINS NO APPARENT WEATHER FEATURE TO SUPPORT
WIDESPREAD RAINFALL. AS OF AUGUST 20TH...THE MONTH TO DATE RAINFALL
AT GSO AND RDU IS 0.34 AND 0.26 RESPECTIVELY. THIS WILL RESULT IN
SIGNIFICANT AUGUST RAINFALL DEFICITS LEADING INTO THE LAST WEEK OF
AUGUST AND A STRONG LIKELIHOOD OF BEING ONE OF THE DRIEST AUGUSTS ON
RECORD.

LISTED BELOW IS THE DRIEST AUGUST AT GSO AND RDU ON
RECORD.

TOP 5 DRIEST AUGUSTS ON RECORD.

        GSO              RDU
    (SINCE 1928)     (SINCE 1944)

1)  0.71/1972         0.81/1950
2)  1.13/1979         1.01/1997
3)  1.19/1962         1.13/1984
4)  1.40/1932         1.31/1956
5)  1.44/1983         1.52/1976

HOT AND DRY CONDITIONS HAVE LED TO RECORD WARMTH THIS MONTH
ACROSS CENTRAL NORTH CAROLINA. IN FACT... IF WE EXPERIENCE NORMAL
TEMPERATURES FOR THE REMAINDER OF THE MONTH RDU WOULD BREAK THE
RECORD FOR THE WARMEST AUGUST ON RECORD... AND GSO WOULD FALL A
TENTH OF A DEGREE SHORT OF THE WARMEST AUGUST ON RECORD. HOWEVER...
TEMPERATURES THROUGH THE END OF AUGUST LOOK TO BE AT OR ABOVE
NORMAL. THUS... THE RECORDS LISTED BELOW ARE LIKELY TO FALL.

THE CURRENT MEAN AVERAGE TEMPERATURE AT RDU AND GSO AS OF AUGUST
20TH IS 84.4F AND 83.6F RESPECTIVELY.

TOP 5 WARMEST AVERAGE TEMPERATURES FOR AUGUST ON RECORD.

        GSO              RDU
    (SINCE 1929)     (SINCE 1944)

1)  80.0/1975         80.6/1995
2)  79.7/1988         80.5/2006
3)  79.4/2006         80.3/1988
4)  79.4/1995         80.2/2005
5)  79.3/2005         80.0/1999

&&

.RAH WATCHES/WARNINGS/ADVISORIES...

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...VINCENT
LONG TERM...RLH
AVIATION...RLH
CLIMATE...CBL
Hazardous weather outlook, Aug 21, 7:12 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT TUE AUG 21 2007

NCZ021>023-038-039-222315-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
712 PM EDT TUE AUG 21 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HOT TEMPERATURES WILL PERSIST THROUGH THE END OF THE WEEK. HEAT
INDEX VALUES WILL PEAK IN THE UPPER 90S TO NEAR 101 DEGREES
WEDNESDAY AND THURSDAY. HEAT INDEX VALUES ON FRIDAY AFTERNOON MAY
REACH 103 TO 105 DEGREES. SINCE THE RISK OF A HEAT ILLNESS
BECOMES WORSE WITH EACH PASSING DAY OF HOT WEATHER... PEOPLE
ACROSS THE AREA ARE ADVISED TO FOLLOW EXCESSIVE HEAT SAFETY RULES
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT NEEDED THROUGH WEDNESDAY. IF YOU
OBSERVED DAMAGE IN YOUR AREA FROM THE RECENT STORMS...PLEASE RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE AS SOON AS POSSIBLE.

NCZ008>011-026>028-041>043-078-222315-
GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-WAYNE-
712 PM EDT TUE AUG 21 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 630 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HOT TEMPERATURES WILL PERSIST THROUGH THE END OF THE WEEK. HEAT
INDEX VALUES WILL PEAK IN THE UPPER 90S TO NEAR 103 DEGREES
WEDNESDAY AND THURSDAY... WITH THE HIGHER VALUES SOUTH OF HIGHWAY
64. HEAT INDEX VALUES ON FRIDAY AFTERNOON MAY REACH 103 TO 108
DEGREES. SINCE THE RISK OF A HEAT ILLNESS BECOMES WORSE WITH EACH
PASSING DAY OF HOT WEATHER... PEOPLE ACROSS THE AREA ARE ADVISED TO
FOLLOW EXCESSIVE HEAT SAFETY RULES THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 9 PM.
SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO
SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ007-024-025-040-222315-
PERSON-ORANGE-DURHAM-CHATHAM-
712 PM EDT TUE AUG 21 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HOT TEMPERATURES WILL PERSIST THROUGH THE END OF THE WEEK. HEAT
INDEX VALUES WILL PEAK IN THE UPPER 90S TO NEAR 103 DEGREES
WEDNESDAY AND THURSDAY... WITH THE HIGHER VALUES SOUTH OF HIGHWAY
64. HEAT INDEX VALUES ON FRIDAY AFTERNOON MAY REACH 103 TO 108
DEGREES. SINCE THE RISK OF A HEAT ILLNESS BECOMES WORSE WITH EACH
PASSING DAY OF HOT WEATHER... PEOPLE ACROSS THE AREA ARE ADVISED TO

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH WEDNESDAY.

NCZ075>077-083>086-088-089-222315-
MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
712 PM EDT TUE AUG 21 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 633 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HOT TEMPERATURES WILL PERSIST THROUGH THE END OF THE WEEK. HEAT
INDEX VALUES WILL PEAK IN THE UPPER 90S TO NEAR 103 DEGREES
WEDNESDAY AND THURSDAY... WITH THE HIGHER VALUES SOUTH OF HIGHWAY
64. HEAT INDEX VALUES ON FRIDAY AFTERNOON MAY REACH 103 TO 108
DEGREES. SINCE THE RISK OF A HEAT ILLNESS BECOMES WORSE WITH EACH
PASSING DAY OF HOT WEATHER... PEOPLE ACROSS THE AREA ARE ADVISED TO

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 11 PM.
SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO
SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ073-074-222315-
STANLY-MONTGOMERY-
712 PM EDT TUE AUG 21 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HOT TEMPERATURES WILL PERSIST THROUGH THE END OF THE WEEK. HEAT
INDEX VALUES WILL PEAK IN THE UPPER 90S TO NEAR 103 DEGREES
WEDNESDAY AND THURSDAY... WITH THE HIGHER VALUES SOUTH OF HIGHWAY
64. HEAT INDEX VALUES ON FRIDAY AFTERNOON MAY REACH 103 TO 108
DEGREES. SINCE THE RISK OF A HEAT ILLNESS BECOMES WORSE WITH EACH
PASSING DAY OF HOT WEATHER... PEOPLE ACROSS THE AREA ARE ADVISED TO

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH WEDNESDAY.

In the hours before

Local storm report, Aug 21, 6:50 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     4 SE RALEIGH            35.77N 78.59W
08/21/2007                   WAKE               NC   TRAINED SPOTTER

            A SPOTTER REPORTS TREES DOWN AT THE WALNUT CREEK
            AMPHITHEATRE.

&&

BSMITH
Local storm report, Aug 21, 6:52 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
652 PM EDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     CARTHAGE                35.35N 79.42W
08/21/2007                   MOORE              NC   TRAINED SPOTTER

            A NWS EMPLOYEE REPORTS MULTIPLE TREES DOWN ALONG HIGHWAY
            15/501 IN CARTHAGE.

&&

BSMITH
Local storm report, Aug 21, 6:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND DMG     6 WSW CANDOR            35.26N 79.84W
08/21/2007                   MONTGOMERY         NC   LAW ENFORCEMENT

            911 OFFICIALS REPORT A TREE DOWN ON PEKIN ROAD IN CANDOR.

&&

BSMITH
Special weather statement, Aug 21, 7:04 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
704 PM EDT TUE AUG 21 2007

NCZ085-220000-
SCOTLAND-
704 PM EDT TUE AUG 21 2007

...STRONG WINDS WILL MOVE ACROSS SCOTLAND COUNTY THROUGH 800
PM EDT...

AT 704 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR RALEIGH TO SOUTHERN PINES... MOVING EAST AT
30 MPH.

THE GUSTY WINDS AHEAD AND TO THE SOUTH OF THIS LINE OF
THUNDERSTORMS WILL MOVE SOUTHEAST AT 30 MPH ACROSS SCOTLAND COUNTY.
THESE WINDS MAY GUST TO NEAR 45 MPH... AND COULD BRING DOWN
LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND.

A WIND GUST TO 38 MPH WAS REPORTED NEAR HOFFMAN AT 6:50 PM.

LITTLE TO NO RAIN IS EXPECTED.

MWS
Local storm report, Aug 21, 7:05 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
705 PM EDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     3 S RALEIGH             35.77N 78.64W
08/21/2007                   WAKE               NC   PUBLIC

            PUBLIC REPORT OF SEVERAL LARGE BRANCHES BROKEN OFF OF AN
            OAK TREE AT THE ALL-STAR MOBILE HOME PARK ON LAKE WHEELER
            ROAD.

&&

BSMITH
Local storm report, Aug 21, 7:08 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
708 PM EDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     MCGEE CROSSROADS        35.52N 78.58W
08/21/2007  E60 MPH          JOHNSTON           NC   TRAINED SPOTTER

            SPOTTER ESTIMATED 60 TO 70 MPH WIND GUST AT THE
            INTERSECTION OF HIGHWAYS 50 AND 210.

&&

BSMITH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 11:38 AM EDTRed Flag WarningRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more8 hr
Aug 21, 4:07 PM EDTSevere Thunderstorm WarningRAHForsyth53 min
Aug 21, 4:37 PM EDTSevere Thunderstorm WarningRAHGuilford53 min
Aug 21, 4:41 PM EDTSevere Thunderstorm WarningRAHDavidson64 min
Aug 21, 5:10 PM EDTSevere Thunderstorm WarningRAHRandolph95 min
Aug 21, 5:16 PM EDTSevere Thunderstorm WarningRAHAlamance59 min
Aug 21, 5:18 PM EDTSevere Thunderstorm WarningRAHPerson57 min
Aug 21, 5:21 PM EDTSevere Thunderstorm WarningRAHStanly54 min
Aug 21, 5:32 PM EDTSevere Thunderstorm WarningRAHMontgomery73 min
Aug 21, 5:32 PM EDTSevere Thunderstorm WarningRAHGranville58 min
Aug 21, 5:41 PM EDTSevere Thunderstorm WarningRAHGuilford23 min
Aug 21, 5:41 PM EDTSevere Thunderstorm WarningRAHChatham64 min
Aug 21, 5:49 PM EDTSevere Thunderstorm WarningRAHDurham, Orange56 min
Aug 21, 5:54 PM EDTSevere Thunderstorm WarningRAHAnson51 min
Aug 21, 5:54 PM EDTSevere Thunderstorm WarningRAHMoore66 min
Aug 21, 5:55 PM EDTSevere Thunderstorm WarningRAHVance65 min
Aug 21, 5:56 PM EDTSevere Thunderstorm WarningRAHWarren64 min
Aug 21, 6:06 PM EDTSevere Thunderstorm WarningRAHRichmond46 min
Aug 21, 6:06 PM EDTSevere Thunderstorm WarningRAHLee69 min
Aug 21, 6:14 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake77 min
Aug 21, 6:24 PM EDTSevere Thunderstorm WarningRAHHalifax81 min
Aug 21, 6:34 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston71 min
Aug 21, 6:47 PM EDTSevere Thunderstorm WarningRAHNash73 min
Aug 21, 6:55 PM EDTSevere Thunderstorm WarningRAHWilson80 min
Aug 21, 6:57 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke77 min
Aug 21, 7:05 PM EDTSevere Thunderstorm WarningRAHEdgecombe70 min
Aug 21, 7:15 PM EDTSevere Thunderstorm WarningRAHSampson75 min
Aug 21, 7:41 PM EDTSevere Thunderstorm WarningRAHJohnston40 min
Aug 21, 7:57 PM EDTSevere Thunderstorm WarningRAHHalifax22 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.